Alert archive / Mississippi / Freeze Warnings in 2014

Freeze Warning 3, NWS Jackson, MS

October 31, 201420 counties in Mississippi

NWS Jackson, MS issued this freeze warning at Oct 31, 2014, 3:23 AM CDT for 20 counties in Mississippi. It took effect at Nov 1, 2014, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 3:23 AM CDT (08:23 UTC)
In effect from
Nov 1, 2014, 4:00 AM CDT
Expired
Nov 1, 2014, 9:00 AM CDT
In force
5 hr
Issued by
NWS Jackson, MS

Counties Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Sunflower County, MS, Webster County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS74 KJAN 310823
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
323 AM CDT FRI OCT 31 2014

...SUBFREEZING TEMPERATURES LIKELY TONIGHT NORTH AND POSSIBLE
AREAWIDE SUNDAY MORNING...

MSZ018-019-025>033-036>039-044>046-051-052-312030-
/O.NEW.KJAN.FZ.W.0003.141101T0900Z-141101T1400Z/
/O.NEW.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
323 AM CDT FRI OCT 31 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. 

* TEMPERATURES: 30 TO 32 DEGREES.

* TIMING: 4 AM TO 9 AM CDT SATURDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY SUBFREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-312030-
/O.NEW.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
323 AM CDT FRI OCT 31 2014

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES: 28 TO 32 DEGREES. 

* TIMING: MIDNIGHT TO 8 AM CST SUNDAY MORNING. 

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY SUBFREEZING
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

22
4 follow-up statements
987 
WWUS74 KJAN 311927
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT FRI OCT 31 2014

...SUBFREEZING TEMPERATURES POSSIBLE FOR A PART OF THE AREA TONIGHT AND
EXPECTED AREAWIDE SUNDAY MORNING...

MSZ018-019-025>033-036>039-044>046-051-052-010330-
/O.CON.KJAN.FZ.W.0003.141101T0900Z-141101T1400Z/
/O.CON.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
227 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT LATE TONIGHT. A FREEZE WATCH
REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH EARLY SUNDAY
MORNING.

* TEMPERATURES: 30 TO 32 DEGREES.

* TIMING: 5 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-010330-
/O.CON.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
227 PM CDT FRI OCT 31 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
EARLY SUNDAY MORNING. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: 2 AM TO 8 AM CST SUNDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES FOR A SEVERAL HOUR DURATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CME
802 
WWUS74 KJAN 010155
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CDT FRI OCT 31 2014

...SUBFREEZING TEMPERATURES POSSIBLE FOR A PART OF THE AREA
TONIGHT AND EXPECTED AREAWIDE SUNDAY MORNING...

MSZ018-019-025>033-036>039-044>046-051-052-011000-
/O.CON.KJAN.FZ.W.0003.141101T0900Z-141101T1400Z/
/O.CON.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
855 PM CDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH SUNDAY MORNING. 

* TEMPERATURES: 30 TO 32 DEGREES.

* TIMING: 5 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-011000-
/O.CON.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
855 PM CDT FRI OCT 31 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: 2 AM TO 8 AM CST SUNDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES FOR A SEVERAL HOUR DURATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

27
852 
WWUS74 KJAN 010901
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
401 AM CDT SAT NOV 1 2014

...SUBFREEZING TEMPERATURES POSSIBLE FOR A PART OF THE AREA
THIS MORNING AND EXPECTED AREAWIDE SUNDAY MORNING...

MSZ018-019-025>033-036>039-044>046-051-052-011715-
/O.UPG.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
/O.NEW.KJAN.FZ.W.0004.141102T0600Z-141102T1400Z/
/O.CON.KJAN.FZ.W.0003.000000T0000Z-141101T1400Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
401 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS
IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TEMPERATURES: 30 TO 32 DEGREES.

* TIMING: 5 AM TO 8 AM CDT SATURDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-011715-
/O.UPG.KJAN.FZ.A.0003.141102T0600Z-141102T1400Z/
/O.NEW.KJAN.FZ.W.0004.141102T0600Z-141102T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
401 AM CDT SAT NOV 1 2014

...FREEZE WARNING IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: 2 AM TO 8 AM CST SUNDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES FOR A SEVERAL HOUR DURATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

15
717 
WWUS74 KJAN 011423 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT SAT NOV 1 2014

...SUBFREEZING TEMPERATURES EXPECTED AREAWIDE SUNDAY MORNING...

MSZ018-019-025>033-036>039-044>046-051-052-012230-
/O.EXP.KJAN.FZ.W.0003.000000T0000Z-141101T1400Z/
/O.CON.KJAN.FZ.W.0004.141102T0600Z-141102T1400Z/
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...
SCOOBA...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN
923 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST
SUNDAY...
...FREEZE WARNING HAS EXPIRED...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST SUNDAY.
THIS FREEZE WARNING FOR THIS MORNING HAS EXPIRED.

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: 2 AM TO 8 AM CDT SUNDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION MAY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE LIKELY.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>066-072>074-012230-
/O.CON.KJAN.FZ.W.0004.141102T0600Z-141102T1400Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
GREENVILLE...BELZONI...ISOLA...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...
VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST...
MORTON...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...
MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS...
HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...
BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...
PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...
COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
923 AM CDT SAT NOV 1 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT TO 8 AM CST
SUNDAY. 

* TEMPERATURES: 28 TO 32 DEGREES.

* TIMING: 2 AM TO 8 AM CST SUNDAY MORNING.

* IMPACTS: TENDER OUTDOOR VEGETATION WILL LIKELY BE DAMAGED BY 
  SUBFREEZING TEMPERATURES FOR A SEVERAL HOUR DURATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE HIGHLY LIKELY.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 8:47 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Oct 30, 8:47 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CDT THU OCT 30 2014

.UPDATE...
EVENING SURFACE ANALYSIS INDICATES DRY COLD FRONT MOVING INTO SW AR
AND WILL GRADUALLY MOVE THROUGH THE REGION TONIGHT. DRY CONDITIONS
EXIST WITH AROUND 0.5 INCH PWS AREAWIDE. DUE TO SOME ISENTROPIC
LIFT IN THE N...SOME MID/HIGH CLOUDS ARE MOVING THROUGH BUT NOT
EXPECTING THESE TO IMPACT LOWS TONIGHT. WV IMAGERY INDICATES A S/WV
MOVING THROUGH E AR. AS THIS AND ANOTHER STRONG S/WV OVER NRN MN
MOVES SE AND GRADUALLY PHASES WITH THE DEEP UPPER TROUGH OVER THE
ERN CONUS TONIGHT INTO FRIDAY...EXPECT THE FRONT TO THE W TO MOVE
THROUGH AND STRONG HIGH PRESSURE OVER THE NRN HIGH PLAINS TO
GRADUALLY TO BUILD TO THE SE. DUE TO A STRONG INCREASING PRESSURE
GRADIENT FROM HIGH PRESSURE BUILDING IN...WINDS WILL GRADUALLY
INCREASE IN THE DELTA EARLY TOMORROW MORNING. OVERALL...LOWS LOOK
GOOD OVERNIGHT. MADE SMALL TWEAKS TO HOURLY TEMPS/DEWPOINTS/SKY
GRIDS. REST OF THE FORECAST IS ON TRACK. /DC/

&&

.AVIATION... ALTHOUGH THERE WILL BE SOME SCT-BKN ALTOCUMULUS OVER
GLH-GWO-GTR BEFORE 06Z...VFR CONDITIONS WILL PREVAIL. SOME
STRATOCUMULUS WILL ALSO DEVELOP BY 31/17Z AND MAY BECOME BROKEN
AROUND GTR/MEI...BUT CEILINGS SHOULD REMAIN AT OR ABOVE 3500 FT.
WINDS WILL BE GENERALLY CALM OVERNIGHT...BUT INCREASE FROM THE
NORTHWEST BY 31/17Z WITH SUSTAINED 15 AND GUSTS TO 25 KNOTS COMMON
IN THE AFTERNOON. /26/

&&

.PREV DISCUSSION... /ISSUED 421 PM CDT THU OCT 30 2014/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...ANOTHER COOLER AND
DRIER AIRMASS IS IN PLACE OVER THE REGION FOLLOWING YESTERDAYS COLD
FRONT PASSAGE. THE 12Z KJAN SOUNDING SHOWED 0.36 INCH PW VALUES OVER
THE AREA. ANOTHER COLD FRONT IS EXPECTED TO MOVE INTO THE AREA ON
FRIDAY. THIS WILL ONLY REINFORCE THE COOLER AIRMASS IN PLACE.
OVERNIGHT LOWS ON SATURDAY MORNING WILL BRING THE POTENTIAL FOR OUR
FIRST FREEZE FOR SOME LOCATIONS. HOWEVER...A TIGHTENED PRESSURE
GRADIENT MAY LIMIT JUST HOW COLD WE GET. WHILE FROST WILL BE POSSIBLE
IN SOME PLACES...THIS SUSTAINED WIND WILL ALSO LIMIT HOW WIDESPREAD
FROST WILL BE. IT LIKELY WOULD BE CONFINED TO NORTHERN PORTIONS OF
THE AREA.

HIGHS ON SATURDAY WILL BE BELOW NORMAL FOR THE AREA WITH TEMPERATURES
RUNNING IN THE 50S AND LOWER 60S THANKS TO DECENT CAA. ANOTHER NIGHT
OF MORE WIDESPREAD FREEZING TEMPERATURES WILL BE POSSIBLE SUNDAY
MORNING AS THE 1030MB SFC HIGH SETTLES OVER THE REGION. THIS
WILL ALLOW FOR MUCH CALMER WINDS OVERNIGHT AND CLEAR SKIES. THIS
LIKELY WILL BE THE COLDEST NIGHT WE HAVE SEEN THUS FAR THIS SEASON.
WIDESPREAD FROST MAY BE MORE OF A CONCERN SATURDAY NIGHT/SUNDAY
MORNING AND WILL KEEP MENTION OF THIS IN THE HWO AND GRAPHICS. /28/

LONG TERM...SUNDAY THROUGH THURSDAY...EXPECT WARMER TEMPERATURES ON
SUNDAY WITH SOUTHEAST WINDS AND SUNNY SKIES WITH HIGHS IN THE 60S.
THE WARMUP WILL CONTINUE ON MONDAY WITH STRONG SURFACE RIDGING AND
WARM SOUTHEAST FLOW. THINGS WILL CHANGE ON TUESDAY WITH A DEEP UPPER
TROUGH OVER THE PLANES AND ASSOCIATED COLD FRONT THAT WILL EXTEND
ACROSS ARKANSAS INTO NORTHEAST TEXAS BY TUESDAY MORNING. EXPECT MOST
OF THE AREA TO REMAIN DRY ON TUESDAY AS THE SURFACE RIDGE HANGS ON
OVER THE AREA. BOTH THE GFS/ECMWF BRING THE BOUNDARY INTO THE DELTA
TUESDAY NIGHT INTO WEDNESDAY WITH SHOWERS AND THUNDERSTORMS
DEVELOPING. THE MODELS DIVERGE IN THERE SOLUTIONS WEDNESDAY AND
THURSDAY WITH GFS MORE PROGRESSIVE WITH THE BOUNDARY DRYING THINGS
OUT THURSDAY...BUT ECMWF CUTS OFF A LOW OVER WEST TEXAS AND KEEPS THE
BOUNDARY OVER THE AREA THROUGH THURSDAY WITH A CONTINUED CHANCE FOR
THUNDERSTORMS. WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH
THE END OF THE PERIOD. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       46  69  34  58 /   0   0   0   0
MERIDIAN      40  71  32  60 /   0   0   0   0
VICKSBURG     44  71  32  57 /   0   0   0   0
HATTIESBURG   44  74  35  60 /   0   0   0   0
NATCHEZ       48  71  33  57 /   0   0   0   0
GREENVILLE    49  64  32  54 /   0   0   0   0
GREENWOOD     46  63  30  55 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/26/28/15
Hazardous weather outlook, Oct 30, 2:19 PM CDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT THU OCT 30 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
219 PM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE COLDEST AIR OF THE SEASON WILL ARRIVE FRIDAY AND LEAD TO FROST
DEVELOPMENT EARLY SATURDAY AND SUNDAY MORNINGS. WITH TEMPERATURES
FALLING TO...AND PERHAPS JUST BELOW...FREEZING FOR 1 TO 2 HOURS...
DAMAGE TO UNPROTECTED TENDER VEGETATION COULD OCCUR.  CURRENTLY IT
LOOKS LIKE TO BEST POTENTIAL FOR FROST WILL BE EARLY SUNDAY MORNING
AND OVER MUCH OF THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

19

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:23 AM CDTFreeze WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more25 hr

Nearby

Freeze Warnings in Mississippi, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.